NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 13, 9:06 AM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 13, 9:06 AM EST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1006 AM EDT Sun Jun 13 2021
.SYNOPSIS...
A cold front will approach today before crossing the region
late tonight into Monday, resulting in renewed chances for
showers and thunderstorms. A second cold front is expected to
cross the region late Monday night into early Tuesday, and a
third cold front Wednesday. High pressure will resume control
for a few days thereafter coupled with cooler temperatures and
lower humidity.
&&
.NEAR TERM /THROUGH TONIGHT/...
Latest analysis shows weak high pressure continuing to exit
offshore as a cold front lingers across central Ohio. Latest
satellite imagery shows a cluster of showers and thunderstorms
tracking southeastward out of western PA this morning as a
result of an outflow boundary. As the cluster moves into more
stable air across western MD, is expected to precipitate out and
be left with some residual showers. However there is a second
smaller cell developing upstream from Garret Co which may result
in a few rumbles of thunder into the eastern WV Panhandle
within the next hour. However, given limited instability, should
also continue to decrease in nature.
For the remainder of the day today, clouds will continue to
decrease this morning, resulting in some partial sunshine this
afternoon. A southerly flow will continue to develop, supporting
warmer and more humid conditions compared to yesterday. High
temperatures will range in the low to mid 80s for most.
As the aforementioned cold front continues to track
southeastward, expect the development of showers and
thunderstorms to pop up later this afternoon and continue
tracking southeastward along the boundary. SPC continues to
highlight western MD and the eastern WV Panhandle for a slight
risk for severe storms, where the main hazard would be damaging
wind gusts but hail cannot be ruled out either. This area is
expected to have the best probability of severe storms this
afternoon as CAPE values range between 1000-2000 J/kg with 30-35
knot 0-6km shear. Instability parameters quickly die off
further east, in which storms are expected to weaken this
evening as they travel east. However, a few isolated severe
storms may persist for areas mainly west of I-95. However the
probability of severe storms does decrease in nature. There is
a marginal flood risk as well across most of the region expect
for our southeastern most areas, mainly due to antecedent damp
soil conditions. However expectations of progressive storm
movement suggest it is a more marginal flood risk at this time.
Showers and any remaining thunderstorms will diminish late
tonight as the cold front stalls nearby. Overnight lows will
fall back into the 60s.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
...PREVIOUS DISCUSSION...
Cold front number one will be stalled in our general vicinity
at the start of Monday. This will keep clouds and spotty showers
around, and by afternoon, areas southeast of front 1 could
start to see new thunderstorms form... this should be mainly
close to the bay. By then, however, next front approaching from
the northwest will start to approach, with new storms firing to
our northwest with it. Monday will be the warmest day with
westerly flow, sending highs well into the 80s. By night,
showers and storms with front 2 will overspread much of the area
as front 1 finally gets kicked out. This second system also has
a severe weather risk, but it is a bit more uncertain, so its
considered marginal at this time. Shear will be excessive,
possibly well over 40 knots, but CAPE is uncertain. If it
coincides, severe weather coverage and intensity Monday evening
could be in excess of today/tonight.
Drier air will start seeping southward into the area for
Tuesday, but upper level trough will promote cloud development
and possibly a few showers. Highs will drop into the low-mid
80s.
Front number 3 will approach later Tuesday night, but lower
moisture makes this front more unlikely to produce significant
precipitation. Lows will be cooler, mostly in the 50s with the
warmer spots in the 60s.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As one mid-level piece of energy moves across the region
Wednesday, brief high pressure will build into the region for
Wednesday night. Conditions will be dry and temperatures will be
cooler. Highs will be near 80.
On Thursday, another piece of mid-level energy will push across
the region. This energy combined with some instability could
spawn a few showers in the afternoon and mainly over eastern
parts of our CWA. Temperatures will be near 80 once again.
High pressure will build into the region Friday. Some sun and
some clouds with dry conditions. Temperatures will become warmer
with highs in the middle 80s.
Friday night into Saturday, the high pressure will push east to
allow for a return flow to develop ahead of a developing low
pressure trough. There is a chance for showers Friday night in
the west and northwestern zones. The chance for showers and
thunderstorms moves farther east on Saturday. This will depend
on the instability and amount of wind shear. Highs Saturday
could reach the middle 80s once again.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
MVFR to perhaps IFR cigs may persist for a time around CHO,
with MVFR to occasionally IFR vsby at MRB early this morning.
Otherwise, mainly VFR expected into this afternoon. Thereafter,
approaching cold front may bring restrictions with showers and
thunderstorms late this afternoon and this evening, most likely
at MRB, then IAD, with a lesser risk at MTN/BWI/DCA/CHO. Showers
mostly clear area Monday morning, but another round then may
arrive Monday evening. Drying out for the most part by late
Tuesday.
VFR conditions Wednesday through Thursday night. Winds
northwest 10 knots Wednesday through Thursday, becoming light
and variable Thursday night.
&&
.MARINE...
Mostly sub-SCA through the next few days despite several cold
frontal passages. However, southerly flow ahead of the first
front this evening looks likely to bring marginal SCA gusts to
the middle bay, so have SCA out for this period. Perhaps of more
concern is the threat of gusty thunderstorms this evening as the
front approaches. This threat will be renewed with the second
front Monday evening.
No marine hazards expected Wednesday through Thursday night.
Winds northwest 10 knots Wednesday and Thursday, then light and
variable Thursday night.
&&
.TIDES/COASTAL FLOODING...
Elevated water levels continue to be pushed up the bay as
easterly flow becomes more southerly. Thus, expect more minor
flooding at high tide this morning for many sites. By Tuesday,
northwest flow behind a couple of cold fronts should allow water
levels to decline.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Coastal Flood Advisory until 2 PM EDT this afternoon for
DCZ001.
MD...Coastal Flood Advisory until 2 PM EDT this afternoon for
MDZ011-014.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 7 PM this evening to 2 AM EDT Monday
for ANZ534-543.
&&
SYNOPSIS...MSS/RCM
NEAR TERM...MSS/RCM
SHORT TERM...RCM
LONG TERM...KLW
AVIATION...RCM/KLW
MARINE...RCM/KLW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 13, 4:33 AM EST, 7 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
533 AM EDT Sun Jun 13 2021
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-140945-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
533 AM EDT Sun Jun 13 2021
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...Today and Tonight
Isolated severe thunderstorms are possible this afternoon and
tonight, mainly near and northwest of I-95.
Isolated instances of flooding are also possible this afternoon
and tonight, mainly near and northwest of I-95.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Isolated severe thunderstorms are possible Monday and Monday
night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be necessary this afternoon.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-140945-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
533 AM EDT Sun Jun 13 2021
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...Today and Tonight
Scattered severe thunderstorms are possible this afternoon and
tonight, mainly near and northwest of I-81.
Isolated instances of flooding are also possible this afternoon
and tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Isolated severe thunderstorms are possible Monday and Monday
night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be necessary this afternoon.
MDZ001-501-502-VAZ503-504-WVZ501>506-140945-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
533 AM EDT Sun Jun 13 2021
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...Today and Tonight
Scattered severe thunderstorms are possible this afternoon and
tonight.
Isolated instances of flooding are also possible this afternoon
and tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Isolated severe thunderstorms are possible Monday and Monday
night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be necessary this afternoon.